Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Gain weight on Citalopram, then gain weight after

(6 Posts)
Lindy4444 Thu 13-Aug-15 01:53:18

Has anyone experienced gaining weight while on citalopram then gaining even more after getting off of it?

Redglitter Thu 13-Aug-15 04:57:57

Sounds like it could be something else causing it perhaps

Thankfully I haven't gained since taking it

BeautifulBatman Thu 13-Aug-15 05:06:39

No. I was on it for a year and didn't gain weight either way.

Smallblackcat2 Thu 13-Aug-15 07:13:40

Yes! I've gained a stone in 8 weeks and despite training (with a PT)and eating well(she tells me what to eat) I've only lost 7lbs. PT is baffled as I should have lost double and more according to her programme! Seems to have really affected my metabolism.

Doctor couldn't believe my weight gain and gave me fluxoatine (sorry prob spelt that wrong!) but i took it for 3 days and couldn't cope with the side effects.

Going to try again tho as this gain is pushing me from normal weight into overweight. I'm 5'7 and normally weight 11 stone. I'm now over 12 confused

Getyercoat Thu 13-Aug-15 11:36:06

My appetite increased on meds. I found myself craving sweet things I'd never usually want.
So I put on about a stone very gradually.
When I came off meds I dropped that stone through no real effort, I just didn't want to be eating cake.

MakeMeJumpIntoTheAir Mon 17-Aug-15 18:18:11

no weight gain for me - maybe it does slow down the metabolism, mine needed to as i was having a constantly racing heart due to anxiety. i'm still on 20mg after nearly 2 years

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now